Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 14, 2025, 12:06 PM CDT for 8 counties in Texas. It took effect at Mar 15, 2025, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 12:06 PM CDT (17:06 UTC)
- In effect from
- Mar 15, 2025, 11:00 AM CDT
- Expired
- Mar 15, 2025, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -560 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS84 KBRO 141706 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1206 PM CDT Fri Mar 14 2025 ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR ALL OF DEEP SOUTH TEXAS EXCEPT THE IMMEDIATE COASTAL ISLANDS... .Dry fuels, gusty winds, and a drastic decrease in relative humidity will provide a favorable environment for wildfires to spread. Cured and dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ248>255-351-353>355-150600- /O.UPG.KBRO.FW.A.0003.250315T1400Z-250315T2300Z/ /O.NEW.KBRO.FW.W.0003.250315T1600Z-250316T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron- 1206 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL DEEP SOUTH TEXAS COUNTIES EXCEPT THE IMMEDIATE COASTAL ISLANDS... The National Weather Service in Brownsville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, Coastal Kenedy, Northern Hidalgo, Coastal Willacy and Coastal Cameron. * TIMING...From 11 AM to 7 PM CDT Saturday. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
930 WWUS84 KBRO 150859 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 359 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT... .Very dry to cured fuels, gusty winds, and a drastic decrease in relative humidity will provide a favorable environment for wildfire growth and spread today. TXZ248>255-351-353>355-160000- /O.CON.KBRO.FW.W.0003.250315T1600Z-250316T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron- 359 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE COMBINATION OF VERY DRY TO CURED FUELS, WIND, AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY EXCEPT THE ISLAND PORTIONS OF CAMERON, WILLACY, AND KENEDY COUNTIES... * AFFECTED AREA...All of Deep South Texas and the Rio Grande Valley except the island portions of Cameron, Willacy, and Kenedy counties. * TIMING...From 11 AM this morning to 7 PM CDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:55 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 14, 5:55 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
555 AM CDT Fri Mar 14 2025
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 311 AM CDT Fri Mar 14 2025
Key Messages:
- Triple-digit high temperatures along and west of I-69E,
potentially breaking daily records for March 14th.
- Elevated fire weather conditions today, Fire Weather Watch in
effect for Saturday.
We'll start off the morning with mild temperatures and stratus
clouds across most of the region this morning, with some patchy fog
along the immediate coast, as well established low level southerly
to southeasterly flow persists. Meanwhile, a potent upper level
trough/low will eject from the Rockies into the Plains this morning,
and rapid lee side surface cyclogenesis will occur. A tightening
pressure gradient in response to the development of a surface low
will keep breezy southerly winds in place along the immediate coast,
with occasional gusts up to 25 MPH. Further west, a dryline will
once again set up by mid morning and begin to advance from west to
east, and winds across the Rio Grande Plains and Upper RGV will
begin to shift to west and southwest. The latest high res guidance
indicates the dry line will likely advance as far east as the I-69E
corridor by this afternoon.
Compressional warming will support the advection of very warm, dry
air off of the higher terrain in Mexico and allow for rapid warming
during the afternoon hours across most of Deep South Texas. For
today's high temperature forecast, the deterministic NBM does not
look to capture the eastward extent of the unseasonably hot
temperatures, so opted to trend a towards warmer guidance in line
with previous shifts and the latest suite of high res guidance. High
temperatures across most of Deep South Texas will reach at least 100
degrees, with the exception being along coastal portions of Cameron,
Willacy, and Kenedy counties where highs will reach the mid to upper
90s. Along the Lower Texas beaches, highs will remain in the 70s and
low 80s. There is a minor risk of heat-related impacts across the
region this afternoon due to several factors, including how uncommon
the triple-digit temperatures are for mid March. Fortunately, the
arrival of notably drier air will keep heat index values below the
ambient air temperature.
The combination of very low afternoon relative humidity, cured
fuels, and warm temperatures will result in elevated fire weather
concerns this afternoon. Minimum relative humidity values will range
from the single digits across the Rio Grande Plains to below 30
percent as far east as coastal Cameron, Willacy, and Kenedy
counties. Fortunately, 20-foot winds will remain below 15 MPH, which
should limit rapid fire spread, and will hold off on the issuance of
a Fire Danger Statement.
The aforementioned upper level system and attendant surface features
will continue to translate east tonight, and a Pacific front will
translate from west to east across the state of Texas. Meanwhile,
surface winds tonight will shift back to the south as the dry line
retreats westward and dew points will rise back into the 50s and
60s. Mild low temperatures in the 60s are expected region wide. The
Pacific front will reach Deep South Texas Saturday morning, ushering
drier air once again, with dew points steadily falling into the
upper 20s to upper 30s by Saturday afternoon. Northwest winds will
range from 10-20 MPH, with gusts up to 25 MPH, and 20-foot winds
will range from 15-20 MPH. In combination with very low afternoon
relative humidity values (in the teens region wide) and cured fuels,
the Fire Weather Watch will likely be upgraded to a Red Flag Warning
later this afternoon. It won't be quite as hot on Saturday, although
it will still be about 10 degrees above normal for this time of year
with highs in the upper 80s and low 90s.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 311 AM CDT Fri Mar 14 2025
A progressive pattern with a series of mid to upper level troughs
and ridges will move over the CONUS through the period. At the
surface, high pressure settles across the region Saturday night into
Sunday in the wake of Saturday's cold front. High pressure then
slides eastward on Monday as low pressure develops across the
Plains. The next cold front arrives on Wednesday with another round
of cooler and drier air.
The main concern across the Deep South Texas will be elevated fire
weather conditions due to above normal temperatures and low to very
low relative humidity combined with occasional breezy to windy
afternoons. Elevated fire concerns will be possible on Sunday and
Monday with moderate to breezy winds. The minimum relative
humidities are expected to fall into the teens across much of the
CWA Sunday afternoon and fall into the teens and 20s, except near
the coast, Monday afternoon. Tuesday should be breezy to windy as
the pressure gradient strengthens, but fire concerns are expected to
be limited as the relative humidity values recover slightly into the
20s to 40s. Elevated fire concerns will be possible again Wednesday
and Thursday with the passage for the next cold front. The minimum
relative humidities are expected to fall into the teens and 20s both
afternoons, except near the coast.
Tuesday will be breezy to windy, especially near the coast, as the
pressure gradient strengthens ahead of the next front. A wind
advisory may be needed for portions of Deep South Texas, mainly
across coastal counties, on Tuesday.
Daytime high temperatures are expected to remain above normal Sunday
through Wednesday. Highs Sunday and Monday will be 80s, except along
the immediate coast. Highs are forecast to climb well into the 80s
and the lower 90s on Tuesday with widespread 90s expected on
Wednesday. Below normal high tempeatures will occur on Thursday with
temperatures in the 70s. Overnight lows start out rather cool
Saturday night and Sunday night with temperatures generally in the
50s. Low temperatures gradually recover to the low to mid 60s, upper
60s at the beaches, by Tuesday night. Below normal low tempeatures
are expected Wednesday night and Thursday night in the wake of the
cold front. Lows Thursday night are expected to fall into the upper
40s to the mid 50s across the area.
&&
.AVIATION...
(12Z TAFS)
Issued at 555 AM CDT Fri Mar 14 2025
MVFR ceilings and visibility prevail across the TAF sites this
morning as low level southerly to southeasterly flow persists.
Wind speeds will remain breezy as an upper level system ejects
from the Rockies and a surface low develops. A dry line will
advance east through the late morning and early afternoon hours,
resulting in southeasterly winds shifting to the southwest and
northwest. The boundary will retreat west late this evening and
southeasterly flow will return tonight. MVFR ceilings are expected
to develop along the immediate coast and may extend as far inland
as HRL and BRO. Guidance indicates there is a low potential for
patchy fog late tonight into early tomorrow morning. A dry cold
front associated with the aforementioned upper level system will
track towards the region late tonight. There may be some low
level wind shear issues closer to 11-12Z, but confidence was too
low to warrant a mention with this TAF issuance.
&&
.MARINE...
Issued at 311 AM CDT Fri Mar 14 2025
Today through Saturday...Generally favorable marine conditions will
prevail over the Gulf waters and Laguna Madre, although intermittent
Small Craft Exercise Caution conditions will exist this afternoon
due to an enhanced pressure gradient. A Small Craft Advisory is in
effect over the Gulf waters tonight into early Saturday morning due
to increasing winds ahead of the passage of a dry cold front. Small
Craft Exercise Caution will continue over the Laguna Madre.
Intermittent patchy fog early Friday morning should clear by mid
morning, but will once again develop late tonight into early
Saturday morning ahead of the cold front.
Saturday night through Thursday: High pressure will settle across
the western Gulf Saturday night into Sunday with low to moderate
winds and moderate seas. Favorable conditions are expected Monday
with generally light winds and low seas as high pressure moves
eastward. Southerly flow returns Monday night and increases on
Tuesday with exercise caution conditions likely and small craft
advisories possible. Adverse conditions will develop Tuesday night
into Wednesday with small craft advisories likely, especially on
the Gulf waters. The next cold front will move off the lower Texas
coast on Wednesday. Adverse conditions are expected to continue
Wednesday night into Thursday as high pressure builds into the
region.
&&
.FIRE WEATHER...
Issued at 311 AM CDT Fri Mar 14 2025
A Fire Weather Watch is in effect for all of Deep South Texas on
Saturday from 9 AM to 6 PM, with the exception of the Lower Texas
beaches. This is due to the combination of very low relative
humidity values, breezy northwest 20-foot winds, and antecedent
conditions across the region. SPC's Day 2 Fire Weather Outlook
highlights all of Deep South Texas with elevated fire weather
concerns. A Pacific cold front is progged to reach the region
Saturday morning, ushering in a very dry air mass with dew points
plummeting into the 20s and 30s by the early afternoon hours.
Minimum relative humidity values will fall into the teens region
wide with afternoon high temperatures in the upper 80s and low 90s.
20-foot winds will peak from mid morning to mid afternoon with the
current forecast speeds ranging from around 15-20 MPH, although deep
mixing may allow for occasional higher gusts as downward momentum
allows for 850mb winds to reach the surface. The Fire Weather Watch
will likely be upgraded to a Red Flag Warning with the afternoon
forecast package after coordination with neighboring NWS offices.
&&
.CLIMATE...
Issued at 311 AM CDT Fri Mar 14 2025
An unseasonably hot afternoon is expected across Deep South Texas
today, as a Pacific front/dry line advance east. Compressional
warming ahead of the boundary will support record-breaking heat as
winds shift to the southwest, which will allow for high temperatures
to warm 15 to 20 degrees above seasonal normals for mid March.
Daily record high temperatures for Friday, March 14th:
-Brownsville: 93 degrees (1971)
-Harlingen: 96 degrees (2008)
-McAllen: 104 degrees (2008)
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 97 65 86 57 / 0 0 0 0
HARLINGEN 101 62 90 54 / 0 0 0 0
MCALLEN 103 65 93 58 / 0 0 0 0
RIO GRANDE CITY 102 63 90 55 / 0 0 0 0
SOUTH PADRE ISLAND 79 64 76 59 / 0 0 0 0
BAYVIEW/PORT ISABEL 94 63 83 56 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday morning through Saturday
afternoon for TXZ248>255-351-353>355.
GM...Small Craft Advisory from 11 PM this evening to 7 AM CDT
Saturday for GMZ150-155-170-175.
&&
SHORT TERM...22
LONG TERM....63
AVIATION...22-GarciaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:36 AM CDT | Small Craft Advisory | BRO | 28 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.